MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-18
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); High Blood Pressure/ Hypertension (1908); Numbness (2415); Syncope/Fainting (4411); Ischemia Stroke (4418); Thrombosis/Thrombus (4440)
Date of Event 08/20/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a patient treated with two ped2 pipelines had complications and died.On (b)(6) 2024: presented to emergency department (ed) with left-sided numbness started a day before.Blood pressure (bp) was 199/92 hba1c 7.2.No focal neuro findings at ed.Nihss was 1.Ct head and cta: no acute findings.No acute vascular injury or flow-limiting stenosis.Multifocal non-flow limiting atherosclerosis was reported.Mri on (b)(6): multiple small foci of restricted diffusion in the right parieto-occipital cortex with corresponding t2 flair hyperdensity and susceptibility suggesting acute to subacute infarcts with microhemorrhage.Residual filling at the base of aneurysm.Per progress note: stroke mechanism is cryptogenic but highly suspect stroke is related to right internal carotid artery (ica) terminus aneurysm pipeline stent thrombosis.No obvious thrombus to warrant ac.Patient was loaded with plavix, continued asa 81mg, plavix 75mg daily for 21 days or longer and statin.Bp was between 125/79 and 208/90 during hospital stay.Echo reported mild concentric left vent hypertrophy.Ef 50-55%.No shunt and la was not enlarged.Discharged home in stable condition on (b)(6) 2024.Only complaint at discharge was mild left facial numbness.Planned to follow up outpatient with neurosu rgery and neurology stroke clinic.On (b)(6) 2024: patient was found unresponsive by her daughter.The medics arrived and pronounced death.No cause of death is specified.On 15oct nurse coordinator discovered the message about patient¿s death in the emergency room.Baseline aneurysm characteristics: side (hemisphere): right.Segment of ica: c7.Location of aneurysm in vessel: terminus.Aneurysm morphology: other.Other specify: lobulated.Maximum aneurysm diameter: 12mm.Aneurysm dome height: 12mm.Aneurysm dome width: 10mm.Aneurysm neck size: 8mm.Parent artery diameter distal to aneurysm: 4.5mm.Parent artery diameter proximal to aneurysm: 4.3mm.Post implant - stasis at the end of the procedure: significant stasis.
 
Event or Problem Description
Additional information received reported that the adverse event was not the result of a device deficiency.The site assessed the event as not related to a retreatment procedure.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the hospital admission to neurosurgery due to mri stroke protocol.The patient was not treated with a surgical procedure.It was noted that the ae was probable related to the disease under study.No disabling deficits were found and the symptoms were >36 hours old.Antiplatelet medication was listed as possibly related.Post implant complete neck coverage at the end of the procedure was noted.Post implant aneurysm occlusion (raymond and roy) at the end of the procedure was class 3.The access vessel was the femoral right.Rist was not used.Wall apposition was achieved.The side branches covered by the pipeline (ai, pcoma, anterior choroidal artery, opthalmic artery).No device flattening or twisting was noted.Ancillary devices: guide: guidewire, to improve wall apposition, coil(s) were used: per op note an axium 9 x 30 coil was used to maintain catheter position, primary guide catheter cerebase, primary intracranial support catheter phenom plus, primary microcatheter phenom 27.
 
Event or Problem Description
Additional information received reported that cec adjudicated not related to procedure, causal to device, and possible to apt.In-stent thrombosis discovered as cause of the stroke.Cec has very limited data (e.G.No autopsy or imaging) on which to base adjudication, but recent admission forrecurrent stroke attributed to stent thrombosis and residual and filling suggests possibly related to the event.Death with an unknown cause was reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported convention death adjudicated as neurological, and potential contribution of device/dual antiplatelet treatment can¿t be excluded.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20575608
Report Number2029214-2024-02034
Device Sequence Number15597061
Product Code OUT
UDI-Device Identifier00763000284534
UDI-Public00763000284534
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model NumberPED2-450-18
Device Catalogue NumberPED2-450-18
Device Lot NumberB362461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer11/08/2024
12/03/2024
12/06/2024
02/13/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date11/21/2024
12/05/2024
12/12/2024
02/28/2025
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceWhite